Prob­lems with my SEC­OND HUS­BAND

Jamaica Gleaner - - WELL - Dear­doc@glean­erjm.com

QDoc, I am a woman with a big prob­lem, and I need your help. Around 10 years ago, my first hus­band was hit by a car and passed away.

I loved him very much, and we had a great sex life. As the years went by, I con­cen­trated on my ca­reer and my chil­dren. But about 10 months ago, I met a great new guy – ex­cit­ing, hand­some and fun!

Over the sum­mer we got mar­ried, and have been very happy. I do love him, and he says he loves me. He is a good man and is kind to my chil­dren and pro­vides well for me.

The only prob­lem is, the sex is not so great! I thought it would be just like it was with my first hus­band. But the fact is that it isn’t. You see, I seem to have some dif­fi­culty re­lax­ing with him – I don’t seem able to re­ally ‘let my­self go.’

I do some­times have or­gasms, but most of­ten they oc­cur when I stim­u­late my­self — with­out him notic­ing.

I think he is quite happy with our sex life. We are ‘do­ing it’ around two-three times for the week, and that seems to be enough for him. So it is just me who is not happy.

What do you think, Doc? Would hormones help me?

AI am sorry to hear about this. But, no, hormones most likely will not help you. Af­ter all, women in their 30s (and I think you are around 35) do not usu­ally have a hor­mone prob­lem and are gen­er­ally in their sex­ual prime!

I have seen quite a few cases like yours – in which a woman loses her hus­band (through death or di­vorce), and later finds it very dif­fi­cult to re­ally en­joy sex with an­other man.

Usu­ally, it is be­cause her mind is still ‘mourn­ing’ her first hus­band. This is very un­der­stand­able.

Griev­ing for the past is a nat­u­ral thing. And quite of­ten, the sex­ual emo­tions take a long time to get back to nor­mal.

Fur­ther­more, it is not un­com­mon for a widow to feel (deep down) that to have sex with an­other man is some­how be­ing un­faith­ful to her de­ceased hus­band.

So I feel that the an­swer to your prob­lem would be to have a se­ries of ses­sions with a sym­pa­thetic coun­sel­lor or ther­a­pist. She can help you to ‘talk through’ your feel­ings, so that even­tu­ally (with luck) your sub­con­scious mind will ac­cept that it is re­ally OK to have sex with your sec­ond hus­band – and to have or­gasms with him.

Fi­nally, it is im­por­tant not to keep him out of all this. You should talk to your spouse about the prob­lem, and en­cour­age him to see the ther­a­pist with you. She may well be able to ad­vise him on ways in which he can help you to re­lax and en­joy your­self in bed.

Con­doms too tight

QDoc, I am a 31-year-old man, and I have re­cently started us­ing con­doms – be­cause my girl­friend in­sists on them. But there is a prob­lem – all the con­doms that I buy are too tight for me! They ac­tu­ally cause me pain some­times. And they make sex very dif­fi­cult to en­joy.

I do not un­der­stand this, doc­tor. It did not hap­pen to me when I was a teenager. What can I do? A Well, first of all, can I say that your girl­friend is quite right in in­sist­ing on some re­li­able form of con­tra­cep­tion!

I think that you should con­tinue to use con­doms, but clearly, you need larger ones. Though they may not be in the shops, these can be ob­tained quite eas­ily via the In­ter­net.

Just Google the words ‘BUY LARGE CON­DOMS,’ and you will im­me­di­ately be con­fronted by sev­eral hun­dred thousand web­sites. There are many com­pa­nies out there that sell large or even ‘ex­tralarge’ con­doms.

You ask why the con­doms were OK when you were young, but are too tight now. The rea­son is sim­ple — you are al­most cer­tainly larger to­day than you were when you were a teenager.

Why is she hav­ing ‘com­puter sex’?

QGood day, Doc, I am deeply con­cerned that my wife is en­gag­ing in ‘com­puter sex’ while I am out at work. Doc, do you think it is be­cause I haven’t been pay­ing enough at­ten­tion to her re­cently? A Prob­a­bly. I do not know what kind of ‘com­puter sex’ your wife is en­gag­ing in, but these days, some women (and a lot of men) do go in for that kind of thing.

‘Com­puter sex’ may seem a lit­tle bizarre to the rest of us! It usu­ally takes one two types:

Just looking at porno­graphic films while mas­tur­bat­ing.

Es­tab­lish­ing an email con­nec­tion with an­other per­son – and then ex­chang­ing sex­ual thoughts and sug­ges­tions with them.

As a mat­ter of ur­gency, you need to es­tab­lish just what your wife has been do­ing, then urge her to go to a mar­riage coun­sel­lor with you. And, yes, I am sure you do need to pay her a lot more at­ten­tion, in ev­ery way.

What are Mini-Pills?

QI do not un­der­stand the MiniPill is, Doc. My doc­tor wants me to start tak­ing it, but I am be­wil­dered about what it does.

AThe or­di­nary Pill con­tains two types of fe­male hormones. One of them is called oe­stro­gen, (pro­nounced ‘EE-stro-jen’), and the other is called pro­gesto­gen. Oe­stro­gen causes some of the pos­si­ble bad ef­fects of the Pill – such as throm­bo­sis (clot­ting).

There­fore, doc­tors came up with the idea that per­haps they could just give women a pro­gesto­gen, and thus re­duce the risk of se­ri­ous side ef­fects. They called this new in­ven­tion the ‘pro­gesto­gen-only Pill,’ but it has be­come pop­u­larly known as ‘the Mini-Pill.’

And it has turned out pretty well. It works in the fol­low­ing three ways:

It thick­ens the mu­cus around the cervix, mak­ing it hard for sperms to get through;

It also thick­ens the lin­ing of the womb, mak­ing it less likely to ac­cept an ‘egg;’

It af­fects the motil­ity in the Fal­lop­ian tubes.

So the Mini-Pill is milder than the or­di­nary Pill, how­ever, this means that it is not as ef­fec­tive as the or­di­nary Pill.

Also, you re­ally have to make sure that you take it at about the same time of day, ev­ery sin­gle day of the year! Fail­ure to do this could cause you to get preg­nant. So please take care not to miss any Mini-Pills.

Help with Posti­nor

QFor com­pli­cated rea­sons, I may have to take Posti­nor this month, when my lover re­turns to Ja­maica.

Doc­tor, I know it is a ‘72-hour pill’, does that mean that I have to wait 72 hours af­ter sex be­fore tak­ing it? A No, no, no! The ex­pres­sion ‘72-hour pill’ just means that you must not wait more than 72 hours be­fore tak­ing it.

The quicker you take it af­ter sex the bet­ter. Posti­nor works best if you take it dur­ing the first eight hours af­ter sex­ual in­ter­course.

Please re­mem­ber that Posti­nor is not 100 per cent ef­fec­tive — though it is pretty good. It would be bet­ter if you used some ‘reg­u­lar’ method of birth con­trol, like the Pill, the jab or even the fe­male con­dom.

Newspapers in English

Newspapers from Jamaica

© PressReader. All rights reserved.